How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: OB GYN
Satisfied Customers: 7412
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your OB GYN Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I'm on aviana birth control. This is my 3rd month on it. I

Customer Question

I'm on aviana birth control. This is my 3rd month on it. I started my new pack on September 2nd and had sex on September 3rd. I started getting brown discharge on Monday and then today it looked like my period. I still have a whole week of pills left for my period. Is something to wrong?
Submitted: 1 month ago.
Category: OB GYN
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,
Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Actually the brown discharge is usually an indication that the blood being passed is old blood so it could have been blood which was retained inside the uterine cavity. Sometimes you can experience bleeding in between your periods while being on aviana or any other birth control for that matter. It can lead be due to hormonal imbalances which can occur because of stress, anxiety or even due to a recent viral or bacterial infection anywhere in the body. Secondly, the bleeding can also be due to an infection in the female reproductive tract which can cause abnormal bleeding, urinary frequency, burning urination,. lower abdominal pain, cramping and also back pain. However sometimes the initial presentation can only be abnormal bleeding. if this is the case then a pelvic examination and urine tests would be diagnostic. The treatment would be with the help of antibiotics or anti fungal medications.

Now it is unlikely for you to get pregnant as you were on the birth control pills and they are very effective in preventing pregnancy. They are upto 99.5% effective so i dont think you are pregnant if that is what you are worried about. Right now i would suggest that you simply monitor the situation and continue with your birth control as scheduled. If the bleeding persists or occurs again or if you develop any of the other symptoms of an infection that i mentioned above then you should get this evaluated.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.